Alert archive / Alabama / Wind Advisories in 2011

Wind Advisory 4, NWS Huntsville, AL

February 27, 2011Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Feb 27, 2011, 3:35 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Feb 28, 2011, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 3:35 PM CST (21:35 UTC)
In effect from
Feb 28, 2011, 12:00 AM CST
Expired
Feb 28, 2011, 6:00 PM CST
In force
18 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WWUS74 KHUN 272135
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
335 PM CST SUN FEB 27 2011

...WINDY CONDITIONS EXPECTED TONIGHT THROUGH EARLY MONDAY AFTERNOON
ACROSS THE TENNESSEE VALLEY...

.SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN
MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID-
ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL SHIFT TO THE
SOUTHWEST THROUGHOUT THE DAY TOMORROW BEFORE SHIFTING TO THE
NORTHWEST BEHIND THE COLD FRONT TOMORROW EVENING. WINDS WILL
DIMINISH BY SUNSET MONDAY EVENING ACROSS THE AREA.

ALZ001>010-016-TNZ076-096-097-280600-
/O.NEW.KHUN.WI.Y.0004.110228T0600Z-110228T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
335 PM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
MONDAY. 

* TIMING: MIDNIGHT TONIGHT THROUGH 3PM CST MONDAY AFTERNOON.

* WINDS: SOUTHERLY WINDS OF 20-25 MPH WITH GUSTS AROUND 35MPH. GUSTS
  TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE
  WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE
  AREA...BUT WILL ONLY INCREASE AS THE LINE OF STORMS AFFECTS THE
  AREA TOMORROW.

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS
  WINDS WOULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE
  OUTDOOR OBJECTS SUCH AS TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

12
4 follow-up statements
113 
WWUS74 KHUN 280442
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1042 PM CST SUN FEB 27 2011

...WINDY CONDITIONS EXPECTED THROUGH MONDAY AFTERNOON ACROSS THE
TENNESSEE VALLEY...

.SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN
MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE
MID- ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL SHIFT
TO THE SOUTHWEST THROUGHOUT THE DAY TOMORROW BEFORE SHIFTING TO
THE NORTHWEST BEHIND THE COLD FRONT TOMORROW EVENING. WINDS WILL
DIMINISH BY SUNSET MONDAY EVENING ACROSS THE AREA.

ALZ001>010-016-TNZ076-096-097-281200-
/O.CON.KHUN.WI.Y.0004.110228T0600Z-110228T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1042 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... 

* TIMING: NOW THROUGH 3PM CST MONDAY AFTERNOON.

* WINDS: SOUTHERLY WINDS OF 20-25 MPH WITH GUSTS AROUND 35MPH. GUSTS
  TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE
  WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE
  AREA.

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. 
  CROSS WINDS WOULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE 
  LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
807 
WWUS74 KHUN 280905
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 AM CST MON FEB 28 2011

...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS THE
TENNESSEE VALLEY...

.STRONG WINDS WILL CONTINUE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE
TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID-
ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL BE SOUTHWESTERLY
THROUGHOUT THE DAY BEFORE SHIFTING TO THE NORTHWEST BEHIND THE COLD
FRONT THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH FROM
NORTHWEST...NORTH CENTRAL ALABAMA...AND PORTIONS OF SOUTHERN MIDDLE
TENNESSEE BY THIS AFTERNOON AND NORTHEAST ALABAMA BY THIS EVENING.

ALZ008>010-TNZ097-282100-
/O.EXT.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/
MARSHALL-JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...WINCHESTER
305 AM CST MON FEB 28 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH.
  GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS.
  THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS
  IN THE AREA.

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS
  WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE
  OUTDOOR OBJECTS SUCH AS TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ001>007-016-TNZ076-096-282100-
/O.CON.KHUN.WI.Y.0004.000000T0000Z-110228T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...LYNCHBURG...FAYETTEVILLE
305 AM CST MON FEB 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. 
  GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN 
  AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR 
  THUNDERSTORMS IN THE AREA. 

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. 
  CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE 
  LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
098 
WWUS74 KHUN 282023
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CST MON FEB 28 2011

...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS THE
TENNESSEE VALLEY...

.STRONG WINDS WILL CONTINUE ACROSS NORTH ALABAMA AND SOUTHERN
MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE
MID-ATLANTIC STATES BY EARLY TUESDAY MORNING. SOUTHWEST WINDS WILL
GRADUALLY BECOME NORTHWEST BY THIS EVENING AS THE COLD FRONT PUSHES
THROUGH THE AREA. WINDS WILL DIMINISH OVERNIGHT AS THE PRESSURE
GRADIENT RELAXES ACROSS THE AREA.

ALZ001>007-016-TNZ076-096-010000-
/O.EXT.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...LYNCHBURG...FAYETTEVILLE
223 PM CST MON FEB 28 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.
  HIGHER GUSTS ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS
  WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA.

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. 
  CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE 
  LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ008>010-TNZ097-010000-
/O.CON.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/
MARSHALL-JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...WINCHESTER
223 PM CST MON FEB 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.
  HIGHER GUSTS ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS
  WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA.

* IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. 
  CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE 
  LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

CA
839 
WWUS74 KHUN 282347
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CST MON FEB 28 2011

ALZ001>010-016-TNZ076-096-097-010100-
/O.EXP.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
547 PM CST MON FEB 28 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTHERLY WINDS OF 15 TO 30 MPH WILL SUBSIDE EARLY THIS EVENING.


$$

KULA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:57 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 27, 12:57 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CST SUN FEB 27 2011

.UPDATE...
UPDATE FOR 27/18Z AVIATION FORECAST.

&&

.AVIATION...
THERE ARE NO CONCERNS THRU THE FIRST HALF OF THE FORECAST PERIOD...
WITH SCT/BKN VFR-LEVEL CU AND AC EXPECTED TO CONTINUE ALONG WITH
GUSTY S/SSW WINDS FROM 15-25 KNOTS. CONDITIONS WILL RAPIDLY
DETERIORATE LATE THIS EVENING...AS SOUTHERLY WINDS STRENGTHEN AND
MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. EXPECT BKN/OVC
MVFR ST DECK TO DEVELOP AT BOTH HSV/MSL BY 28/02-04Z. TSRA THREAT
WILL INCREASE SUFFICIENTLY TO ADD VCTS/CB REMARKS BY 28/09Z...ALONG
WITH PREVAILING IFR CIGS. ALTHOUGH NOT EXPLICITLY MENTIONED IN
FORECAST...MVFR VSBY IN BR WILL ALSO BE POSSIBLE. TSRA THREAT WILL
BE MAXIMIZED DURING PERIOD BETWEEN 28/11-16Z AS LINE OF STORMS PUSHES
RAPIDLY SOUTHEASTWARD ACROSS REGION. LIFR OR VLIFR CIG/VSBY IN HEAVY
PCPN WILL BE LIKELY...BUT TOO DIFFICULT TO PINPOINT EXACT TIMING FOR
TEMPO GROUP. AWW WILL ALSO LIKELY BE REQUIRED FOR VERY STRONG SURFACE
GUSTS WITHIN LINE OF STORMS...AS WELL AS FOR STRONG WSW FLOW IN WAKE
OF LINE.

70/DD

&&

.UPDATE DISCUSSION... /ISSUED 1114 AM CST SUN FEB 27 2011/

OVERALL...THE CURRENT FORECAST FOR TODAY APPEARS TO BE ON TRACK...
WITH NO MAJOR CHANGES REQUIRED IN THIS UPDATE. SCATTERED SHOWERS
AND THUNDERSTORMS WHICH DEVELOPED ACROSS THE REGION EARLIER THIS
MORNING HAVE NOW MOVED NORTHEASTWARD INTO TENNESSEE...AND EXPECT
LITTLE ADDITIONAL DEVELOPMENT UNTIL VERY LATE TONIGHT...AS SHORT TERM
MODELS SUGGEST A BROAD REGION OF MID-LEVEL SUBSIDENCE WILL SPREAD
ACROSS THE AREA FROM THE WEST. NONETHELESS...GIVEN STRENGTH OF
WARM/MOIST ADVECTION REGIME CURRENTLY UNDERWAY...WILL LEAVE 20 POPS
INTACT. BREAKS IN CLOUD COVER NOTED IN RECENT VISIBLE SATELLITE
IMAGERY SUGGEST THAT FORECASTED MAXIMUM TEMPERATURES WILL BE
ACHIEVABLE. HAVE MADE A MINOR UPWARD ADJUSTMENT TO HOURLY DEW POINT
GRIDS TO REFLECT DEW POINTS NOW AROUND 60F FOR MOST OF THE AREA...AND
ALSO ADJUSTED WIND GUST GRIDS TO INCREASE GUSTS SUBSTANTIALLY FOR
HIGHER TERRAIN IN NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE.
UPDATED PRODUCTS WILL BE ISSUED SHORTLY.

70/DD

.PREV DISCUSSION... /ISSUED 434 AM CST SUN FEB 27 2011/

LOWER LEVEL GULF MOISTURE STREAMING INTO THE REGION WAS RESULTING IN
INCREASING CLOUDS ACROSS THE TENNESSEE VALLEY. THIS MOISTURE
UPGLIDING IN THE 300K REGION WAS CREATING MVFR/IFR CEILINGS FOR OUR
AVIATION INTERESTS. FURTHER TO THE NORTH...THE MAIN JET MOVING WEST-
EAST ACROSS TN/KY WAS PRODUCING CONVECTION NEAR AND NORTH OF THE I-40
CORRIDOR. LOW TEMPERATURES SO FAR THIS MORNING HAVE COOLED ONLY INTO
THE UPPER 50S TO AROUND 60S WITH A 5-10 MPH SOUTHERLY FLOW.

ON A BIG PICTURE...HIGH PRESSURE NOW EAST OF THE SE COAST CONTINUED
A SOUTHERLY FLOW ACROSS THE SOUTHERN STATES...WITH A A ZONAL
MID/UPPER FLOW ACROSS MOST OF THE CONUS. A STRONG SHORTWAVE/LOW
DEEPENING OVER CALIFORNIA HAD 00Z 500MB HEIGHTS DOWN TO AROUND 530
DECAMETERS...RATHER DEEP FOR THIS LATITUDE. THIS LOW MOVING IN THE
WESTERLIES WILL BRING ANOTHER CHANCE OF STRONG/SEVERE CONVECTION
WEATHER TODAY INTO MONDAY.

A VERY CHALLENGING FORECAST FOR THE NEXT 36 HOURS OR SO...AS LOWER
LEVEL MOISTURE INCREASES AND THE SYSTEM NEARS FROM THE WEST. FOR
TODAY DESPITE MORE CLOUDS...HIGH TEMPS SHOULD WARM INTO THE LOWER
70S...WITH A FEW MID 70 READINGS NOT OUT OF THE QUESTION.

THE UPPER SYSTEM WILL INDUCE LEE-SIDE CYCLOGENESIS OVER THE HIGH
PLAINS JUST EAST OF CO/NM. THIS LOW IN THE LOWER 990MB RANGE OVER
THE TEXAS PANHANDLE WILL QUICKLY MOVE TO ENE...REACHING MAINE BY
LATE MONDAY. A COLD FRONT EXTENDING SOUTH OF THE SURFACE LOW (SOUTH
OF ST LOUIS MONDAY MORNING) WILL BE NEAR THE MISSISSIPPI RIVER AT
DAYBREAK MONDAY. A STRONG INFLOW INTO THE MAIN CYCLONE PLUS STRONG
MOISTURE CONVERGENCE WILL RESULT IN SHOWERS/THUNDERSTORMS. THIS
SITUATION LOOKS LIKE TYPICAL MID/LATE WINTER CONVECTION FOR THE
SOUTH...HIGH SHEAR AND LOW INSTABILITIES. THE PRIMARY THREAT FROM
THE SEVERE STORMS APPEARS TO BE WIND GUSTS OVER 60 MPH AND MARGINAL
TO LARGE HAIL. IN A QUASI-LINEAR CONVECTIVE SYSTEM/SQUALL LINE
PRECEDING/ACCOMPANYING THE FRONT...A BRIEF TORNADO SPINUP OR TWO
CANNOT BE RULED OUT -- ESPECIALLY WITHIN/NEAR BREAKS IN THE MAIN
LINE.

WINDS NEARING WIND ADVISORY CATEGORY (OURS 25 MPH FOR 3 HOURS OR
MORE OR GUSTS MORE THAN 35 MPH) WILL BE A CLOSE CALL MONDAY AS THE
PRESSURE GRADIENT TIGHTENS WITH THE COLD FRONT'S APPROACH. WINDS
ALOFT IN THE +35 KNOT RANGE IN THE BOUNDARY LAYERS TO 850MB MAY MIX
TO THE SURFACE...BRINGING LEAST A BRIEF PERIOD OF WINDY CONDITIONS.

THE SHOWER ACTIVITY WILL END FROM WEST TO EAST MONDAY AFTERNOON AND
EVENING AS THE FRONT PUSHES EAST OF THE REGION. DID NOT NAIL DOWN
EXACT TIMING ON THIS GIVEN STILL VARIOUS MODEL OUTPUT. AS WAS THE
CASE IN THE LAST SYSTEM...CAN SEE THE FRONT/SHOWERS ENDING FASTER
THAN THE MODELS SUGGEST DUE TO A STRONG ZONAL MID/UPPER FLOW.
MODIFIED CANADIAN HIGH PRESSURE BUILDING IN WILL BRING DRAMATICALLY
COOLER TEMPS TO THE AREA FOR THE FIRST HALF OF THE WEEK...ESPECIALLY
COMPARING THEM TO WHAT WE WILL HAVE TODAY AND MONDAY.

DRY WEATHER SHOULD CONTINUE INTO FRIDAY AS HIGH PRESSURE BUILDS IN
FROM THE NW. DAILY HIGH/LOW TEMPS ONCE AGAIN WILL WARM TO ABOVE
AVERAGE READINGS WED-FRI. ANOTHER STORM ARRIVING IN THE WESTERLIES
WILL BRING ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS FOR THE FIRST
HALF OF THE UPCOMING WEEKEND.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
TN...NONE.

&&

AVIATION...70/DD
UPDATE DISCUSSION...70/DD
PREV DISCUSSION...RSB
Hazardous weather outlook, Feb 27, 12:23 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CST SUN FEB 27 2011

ALZ001>010-016-TNZ076-096-097-281115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1223 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION VERY LATE
TONIGHT...AS A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD
FRONT APPROACH THE REGION FROM THE WEST. A FEW OF THE STORMS MAY
BECOME STRONG...PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM ACTIVITY WILL LIKELY ORGANIZE INTO A LINE AND PUSH
RAPIDLY SOUTHEASTWARD ACROSS THE AREA IN ADVANCE OF THE COLD FRONT
ON MONDAY MORNING. SEVERE THUNDERSTORMS ARE LIKELY FOR THE ENTIRE
AREA...AND ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE...DAMAGING STRAIGHT LINE WINDS WILL PRESENT THE MOST
SIGNIFICANT THREAT TO THE AREA. CONFIDENCE IS INCREASING THAT A
WIDESPREAD AND SIGNIFICANT DAMAGING WIND EVENT WILL OCCUR ACROSS THE
AREA ON MONDAY MORNING...WITH THE THUNDERSTORM THREAT DIMINISHING
FROM NORTHWEST TO SOUTHEAST DURING THE EARLY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR THE ENTIRE AREA THROUGH EARLY MONDAY AFTERNOON. THIS
ACTIVATION MAY BE REQUIRED AS EARLY AS 3-6 AM CST MONDAY FOR THE
NORTHWESTERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF A LINE
FROM RUSSELLVILLE...TO HUNTSVILLE...AND WINCHESTER.

70/DD

Nearby

Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.